Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 29, 2011, 1:49 PM MDT for Silver Bow County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 1:49 PM MDT (19:49 UTC)
- Expired
- Jun 29, 2011, 2:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 162 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WWUS85 KMSO 291949
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
149 PM MDT WED JUN 29 2011
MTZ007-292015-
BUTTE/PINTLAR REGION-
149 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SILVER BOW COUNTY
UNTIL 215 PM MDT...
AT 140 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
SILVER BOW...OR 6 MILES SOUTHWEST OF BUTTE...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EASTERN SILVER BOW COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4585 11263 4612 11272 4616 11251 4613 11251
4608 11245 4605 11246 4603 11243 4593 11242
4590 11240 4586 11240
TIME...MOT...LOC 1949Z 262DEG 33KT 4595 11251
$$
ZUMPFEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 29, 8:48 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 29, 8:48 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
848 AM MDT WED JUN 29 2011
.UPDATE...INCREASED THE LIKELIHOOD OF MEASURABLE PRECIPITATION
WITH SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH-CENTRAL
IDAHO AND WEST-CENTRAL MONTANA FOR TODAY AND THIS EVENING.
&&
.DISCUSSION...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS HAS
ALREADY MOVED INTO IDAHO/CLEARWATER COUNTIES OF NORTH-CENTRAL
IDAHO...AND WERE MAKING THEIR WAY NORTHWARD INTO NORTHWEST
MONTANA THIS MORNING. HAVE INCREASED THE MENTION OF MEASURABLE
PRECIPITATION ACROSS THESE SAME AREAS FOR THIS MORNING. LOOKS LIKE
A PRETTY GOOD CONVECTIVE SETUP FOR TODAY AS A VERY MOIST UNSTABLE
AIR MASS INTERACTS WITH A FRONTAL SYSTEM. SHOWERS AND
THUNDERSTORMS...A FEW POTENTIALLY PRODUCING LARGE HAIL AND STRONG
GUSTY WINDS...WILL DEVELOP ACROSS THE BITTERROOT MOUNTAIN RANGE
AND INTO WEST-CENTRAL MONTANA THIS AFTERNOON. BRIEF HEAVY RAIN
WITH THESE STORMS COULD ALSO AGGRAVATE STREAMS/RIVERS LEVELS
ALREADY RUNNING HIGH AND FAST DUE TO SNOW MELT.
&&
.AVIATION...CONDITIONS WILL BE DETERIORATING TODAY AS A WEATHER
SYSTEM AND ASSOCIATED SURFACE COOL FRONT MAKE THEIR WAY THROUGH
NORTH CENTRAL IDAHO AND WESTERN MONTANA. MAIN IMPACT WILL BE
LOWERING CEILINGS AND WIDESPREAD SHOWERS AND THUNDERSTORMS. THE
POTENTIAL EXISTS FOR STRONG STORMS ACROSS NORTH CENTRAL IDAHO
AND WEST CENTRAL AND SOUTHWEST MONTANA WITH POSSIBLE LARGE HAIL
AND DAMAGING WINDS. THE PEAK TIME FRAME FOR THIS WILL BE FROM
29/21Z-30/03Z IMPACTING KMSO...KBTM AND KSMN. UNSTABLE CONDITIONS
WILL LINGER THROUGH THE NIGHT...BUT SHOWERS WILL DECREASE IN
INTENSITY AND COVERAGE AFTER MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 324 AM MDT WED JUN 29 2011/
..A COOL BUT NOISY DAY IN STORE AS THUNDERSTORMS INCREASE TODAY...
DISCUSSION...AN APPROACHING PACIFIC WEATHER SYSTEM WILL MAKE FOR
SOME INTERESTING WEATHER ACROSS NORTH CENTRAL IDAHO AND WESTERN
MONTANA TODAY. WITH INCREASING MOISTURE FROM THE APPROACHING
SYSTEM AND WINDS FROM AN ACCOMPANYING UPPER LEVEL JET THE STAGE IS
BEING SET FOR SOME WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT.
THE SHOWERS ARE ALREADY MOVING INTO FAR WESTERN IDAHO THIS
HOUR...AND WILL SPREAD NORTH AND EAST INTO FAR WESTERN MONTANA BY
MID MORNING. ITS THE AFTERNOON TIME FRAME THAT WILL BE OF MOST
INTEREST AS A SURFACE COLD FRONT ASSOCIATED WITH THE SYSTEM ACTS
AS A FOCUSING MECHANISM FOR SOME ORGANIZED THUNDERSTORMS. WITH THE
FALLING FREEZING LEVELS...IMPRESSIVE WINDS IN BOTH SPEED AND
DIRECTIONAL SHEAR THROUGH THE ATMOSPHERE AND AMPLE MOISTURE...THE
POTENTIAL FOR STRONG STORMS WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS LOOKS GOOD. THE MAIN AREA OF CONCERN FOR THE MORE
IMPRESSIVE STORMS IS FROM THE EASTERN CLEARWATER MOUNTAINS THROUGH
MISSOULA AND SEELEY LAKE TO LOCATIONS SOUTH AND EAST. PERSONS IN
THESE AREAS SHOULD STAY ALERT TO LATER FORECASTS FOR POTENTIAL
SEVERE WEATHER HEADLINES THROUGH THE DAY.
THE AFOREMENTIONED UPPER JET WILL COMBINE WITH THE DRIER AIR IN
PLACE OVER EASTERN IDAHO AND ALLOW FOR INCREASED
INSTABILITY/MIXING OF THESE WINDS TO THE SURFACE. EASTERN LEMHI
COUNTY...MAINLY FROM TENDOY TO LOCATIONS SOUTHEAST WILL BE
IMPACTED BY STRONG SOUTH/SOUTHWEST WINDS. SUSTAINED WINDS OF 20
TO 30 MPH WITH GUSTS OVER 40 MPH EXISTS FROM NOON THROUGH EARLY
EVENING. THEREFORE A WIND ADVISORY HAS BEEN ISSUED TO ACCOUNT FOR
THESE WINDS. PERSONS DRIVING HIGH PROFILE VEHICLES ALONG HIGHWAY
28 AND OVER LEMHI AND BANNOCK PASSES WILL NEED TO SLOW DOWN AS
THEY WILL BE MOST IMPACTED BY THESE WINDS.
TONIGHT AND THURSDAY...THE UPPER LEVEL WEATHER SYSTEM WILL SWING
THROUGH THE REGION TONIGHT AND KEEP COOL AND UNSETTLED CONDITIONS
THROUGH THURSDAY. SHOWERS WILL DECREASE FROM WEST TO EAST AFTER
MIDNIGHT...BUT THURSDAY WILL REMAIN UNSETTLED WITH SHOWERS MAINLY
CONFINED TO THE HIGHER TERRAIN. A WEAK RIDGE WILL BUILD IN
THURSDAY NIGHT FOR CLEARING/DRYING CONDITIONS.
A BROAD FLAT RIDGE WILL CONTINUE THROUGH FRIDAY. THEN ON
SATURDAY...THE UPPER LEVEL FLOW WILL BECOME SOUTHWESTERLY AS A
TROUGH DIGS ALONG THE PACIFIC NORTHWEST COAST. THIS SOUTHWESTERLY FLOW
WILL ALLOW FOR A WARMER AIR MASS TO MOVE OVER THE REGION. THE
TROUGH WILL SWING INTO SOUTHERN CANADA ON SUNDAY CAUSING A WEAK
DRY COLD FRONT TO MOVE THROUGH THE NORTHERN ROCKIES. THIS FRONT
WILL ALLOW FOR SOME GUSTY WESTERLY WINDS DURING THE AFTERNOON
HOURS. MOISTURE APPEAR TO REMAIN NORTH OF THE BORDER...SO SHOWERS
AND THUNDERSTORMS WILL EXTREMELY LIMITED. ANOTHER RIDGE OF HIGH
PRESSURE WILL BUILD BACK OVER THE AREA BY MID NEXT WEEK. MODELS
CONTINUE TO INDICATE THAT SOME MONSOONAL MOISTURE COULD MAKE IT UP
INTO NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA BY WEDNESDAY.
AVIATION...CONDITIONS WILL BE DETERIORATING TODAY AS A WEATHER
SYSTEM AND ASSOCIATED SURFACE COOL FRONT MAKE THEIR WAY THROUGH
NORTH CENTRAL IDAHO AND WESTERN MONTANA. MAIN IMPACT WILL BE
LOWERING CEILINGS AND WIDESPREAD SHOWERS AND THUNDERSTORMS. THE POTENTIAL
EXISTS FOR STRONG STORMS ACROSS NORTH CENTRAL IDAHO AND WEST
CENTRAL AND SOUTHWEST MONTANA WITH POSSIBLE LARGE HAIL AND
DAMAGING WINDS. THE PEAK TIME FRAME FOR THIS WILL BE FROM
29/21Z-30/03Z IMPACTING KMSO...KBTM AND KSMN. UNSTABLE CONDITIONS
WILL LINGER THROUGH THE NIGHT...BUT SHOWERS WILL DECREASE IN
INTENSITY AND COVERAGE AFTER MIDNIGHT.
HYDROLOGY...A BRIEF BREAK IN THE HEAT TODAY AND THURSDAY...BUT
MOISTURE WILL TAKE ITS PLACE TODAY AS A WEATHER SYSTEM MOVES
THROUGH THE REGION. THE HEAT WILL RETURN FOR THE HOLIDAY WEEKEND
INTO EARLY NEXT WEEK. THIS SCENARIO WILL RESULT IN RISES IN RIVERS
AND STREAMS FROM TODAY THROUGH THE END OF THE WEEK. SMALLER
STREAMS AND CREEKS COULD BE THE FIRST TO CAUSE MINOR FLOODING
ISSUES...WHILE MANY MAIN STEM RIVERS LOOK LIKE THEY WILL APPROACH
FLOOD STAGE BUT NOT NECESSARILY CREST ABOVE FLOOD STAGE. THE
EXCEPTION WILL BE RIVERS IN LEMHI COUNTY IN IDAHO...WHERE A FLOOD
WATCH HAS BEEN ISSUED. THE ONGOING FLOOD WARNING FOR WARM SPRINGS
CREEK IN DEER LODGE COUNTY IN MONTANA IS ALSO ONGOING WITH WATERS
EXPECTED TO RISE WITHIN THIS CREEK.
OTHERWISE...ONCE THE REGION BEGINS TO WARM ONCE AGAIN ON
FRIDAY...THERE IS INCREASING CONFIDENCE THAT THIS WARM-UP COULD
LAST WELL INTO NEXT WEEK. THIS WILL PROVE MORE TROUBLESOME FOR
RIVERS AND STREAMS AS THIS WILL ALLOW FOR EVEN MORE SNOWMELT TO BE
FED INTO THE WATERS ACROSS THE NORTHERN ROCKIES. A DEEP SNOWPACK
STILL EXISTS ABOVE 6000 FEET IN MANY OF THE MOUNTAINS IN WESTERN
MONTANA...AND PLENTY OF THIS WILL MELT DURING THIS TIME FRAME.
THIS SITUATION COULD PROVE TO BE OF CONCERN BEYOND THIS WEEKEND
AND INTO NEXT WEEK...SO STAY TUNED TO UPDATES AS THIS TIME FRAME
NEARS.
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
&&
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...ID...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING EASTERN
LEMHI COUNTY.
&&
UPDATE...MSJ
LONG TERM....SMITH
SHORT TERM/AVIATION...MEADHazardous weather outlook, Jun 29, 3:41 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MDT WED JUN 29 2011 IDZ006-MTZ005>007-043-292145- SOUTHERN CLEARWATER MOUNTAINS-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 341 AM MDT WED JUN 29 2011 /241 AM PDT WED JUN 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. PERSONS WITH OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND STAY ALERT TO LATER FORECASTS FOR POTENTIAL SEVERE WEATHER HEADLINES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED RISES IN SMALL STREAMS ARE EXPECTED AS THE TEMPERATURES REBOUND THIS WEEKEND INTO NEXT WEEK. THIS WILL LEAD TO RISING RIVER FLOWS (BOTH SMALL STREAM AND MAIN STEM RIVERS) THROUGH THE WEEK INTO THIS WEEKEND ACROSS ALL OF WESTERN MONTANA AND CENTRAL IDAHO. SOME OF THESE RIVERS AND STREAMS MAY BECOME A CONCERN BY LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-292145- WESTERN LEMHI COUNTY- 341 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT UNSTABLE CONDITIONS WILL ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE ACROSS PORTIONS OF EASTERN LEMHI COUNTY. A WIND ADVISORY HAS BEEN ISSUED TO ACCOUNT FOR THESE WINDS. IN ADDITION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AND MAY PRODUCE HAIL IN COMBINATION WITH THE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED RISES IN SMALL STREAMS ARE EXPECTED AS THE TEMPERATURES REBOUND THIS WEEKEND INTO NEXT WEEK. THIS WILL LEAD TO RISING RIVER FLOWS (BOTH SMALL STREAM AND MAIN STEM RIVERS) THROUGH THE WEEK INTO THIS WEEKEND ACROSS LEMHI COUNTY IDAHO. SOME OF THESE RIVERS AND STREAMS MAY BECOME A CONCERN BY LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 1:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
149 PM MDT WED JUN 29 2011
MTZ007-292015-
BUTTE/PINTLAR REGION-
149 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SILVER BOW COUNTY
UNTIL 215 PM MDT...
AT 140 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
SILVER BOW...OR 6 MILES SOUTHWEST OF BUTTE...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EASTERN SILVER BOW COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4585 11263 4612 11272 4616 11251 4613 11251
4608 11245 4605 11246 4603 11243 4593 11242
4590 11240 4586 11240
TIME...MOT...LOC 1949Z 262DEG 33KT 4595 11251
ZUMPFEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:04 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 6 hr |
| Jun 29, 2:45 PM MDT | Special Weather Statement | MSO | Granite | 45 min |
| Jun 29, 2:48 PM MDT | Special Weather Statement | MSO | Missoula | 42 min |
| Jun 29, 3:21 AM MDT | Wind Advisory | MSO | Lemhi | 18 hr |
| Jun 29, 8:40 AM MDT | Areal Flood Warning | MSO | Lemhi | 21 hr |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.